Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 20, 2016, 7:06 PM EDT for Dade County, Georgia. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 20, 2016, 7:06 PM EDT (23:06 UTC)
- Expired
- Oct 20, 2016, 7:15 PM EDT
- In force
- 9 min
- Issued by
- NWS Atlanta, GA
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 67 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
254
WWUS82 KFFC 202306
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EDT THU OCT 20 2016
GAZ001>003-202315-
DADE GA-CATOOSA GA-WALKER GA-
706 PM EDT THU OCT 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR DADE...SOUTHWESTERN CATOOSA AND
WALKER COUNTIES UNTIL 715 PM EDT...
AT 706 PM EDT...A STRONG THUNDERSTORM WAS OVER CLOUDLAND CANYON STATE
PARK...OR NEAR TRENTON...MOVING NORTHEAST AT 40 MPH.
HAZARD...WINDS UP TO 40 MPH.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...FORT OGLETHORPE...ROSSVILLE...CHICKAMAUGA...LOOKOUT
MOUNTAIN...RISING FAWN...LAKEVIEW...CHATTANOOGA VALLEY...NOBLE...
CLOUDLAND CANYON STATE PARK...COOPER HEIGHTS...NEW ENGLAND...
MORGANVILLE...ROCK SPRING...WILDWOOD...HOOKER...FAIRVIEW...
STEPHENSVILLE AND EAST RIDGE.
LAT...LON 3486 8526 3486 8520 3481 8520 3464 8554
3496 8560 3498 8552 3499 8526
TIME...MOT...LOC 2306Z 246DEG 35KT 3481 8553
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 20, 3:35 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Oct 20, 3:35 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
335 PM EDT Thu Oct 20 2016
.SHORT TERM /Tonight through Friday Night/...
Most significant feature noted in the regional water vapor loop
this afternoon is a strong shortwave over E Kansas/SW Missouri. At
the sfc...low pressure is located across W Kentucky...with
associated cold front draped SW from W Tennessee to W Mississippi.
Numerous showers and thunderstorms exist IN Vicinity OF this
front.
Front should approach the NW corner of Georgia around 00z tonight.
This feature will give us our best chance for rain for the
foreseeable future. SPC mesoanalysis reveals an absence of
instability ahead of the front across our area...with Bufr soundings
showing a strong capping inversion in place across most of the
state. However...slightly cooler mid level temps/stronger H5 height
falls amidst rather strong diurnal heating across northwest Ga could
allow perhaps close to 1000J/KG MLCAPE to nose in before the sun
sets. This would support thunder...although severe potential remains
low as the best upper level support...shear...lapse rates remain
well displaced well behind the frontal boundary. It's not completely
out of the question an updraft could support a gusty wind
threat...as mid level flow is strong enough to support short-lived
organization.
Front will slide SE across the CWA overnight tonight...with thunder
potential shutting off very quickly after sunset. With shortwave and
associated sfc wave remaining north of the area...the front will
lose its dynamical support with time. It is expected to fall apart
throughout the night...with north Georgia having the greatest
potential to receive light rain.
Friday will be an overall pleasant day...with many of us returning
to more Fall-like temperatures. Aside from perhaps some early
morning fog in the mtns... strong CAA in the wake of the cold front
will allow for generally clear skies...with some post-frontal
stratocu possible. Main concern tomorrow is the wind. Winds will be
noticeably gusty tomorrow out of the NW...with a Wind Advisory
possibly needed...as tight pressure gradient precedes approaching
sfc high. Will let the midnight shift re-evaluate the wind issue.
Kovacik
.LONG TERM /Saturday through Thursday/...
Only tweaks to the long term based on the latest guidance.
A dry weekend with much cooler temperatures is still expected.
BDL
Previous Discussion... At one time last week...it appeared we
would may have a deep closed upper low that would keep precip
chances in through the first half of the weekend. Nothing of the
sort is advertised now though with a progressive frontal passage
allowing for upper low to transition to the Carolinas and dry air
to filter in quite readily to the area. With no precip prospects
for the extended...main issue initially will be the temps which
will be the coolest yet of this fall season. Upper 30s possible
for the higher elevations Sat morning and then more
widespread...perhaps sneaking into west central GA for Sunday
morning. Guidance ensembles in good agreement and stuck close to
those for this cycle.
Other issue in the extended will be the fire weather as RH values
dip into the mid to upper 20s on Sat for central zones and remain
there both Sunday and Monday afternoons.
Deese
.FIRE WEATHER...
STRONG GUSTY WINDS WILL MOVE OVER THE AREA FOR FRIDAY AND
A HIGH FIRE DANGER STATEMENT FOR WIND WILL LIKELY BE NEEDED. MOST
RELATIVE HUMIDITIES ARE EXPECTED IN THE 30 TO 50 PERCENT RANGE AND
LOWEST OVER CENTRAL GEORGIA.
SATURDAY WILL BE A SIGNIFICANT CONCERN AS RELATIVE HUMIDITIES OVER A
LARGE PORTION OF CENTRAL GEORGIA WILL GET TO 20 TO 25 PERCENT WITH
HUMIDITIES OVER NORTH GEORGIA FORECAST TO BE 25 TO 35 PERCENT. WINDS
ARE EXPECTED IN THE 10 TO 15 MPH RANGE. THESE CONDITIONS WILL BORDER
ON RED FLAG CRITERIA FOR CENTRAL GEORGIA. A HIGH FIRE DANGER STATEMENT
MAY ALSO BE NEEDED FOR SATURDAY...ESPECIALLY FOR CENTRAL GEORGIA.
&&
CLIMATE...
Records for 10-20
Max Temperature Min Temperature
Station High Low High Low
------- ---------- ---------- ---------- ----------
KAHN 90 1910 47 1989 67 1950 32 1981
KATL 85 1943 47 1913 65 1994 34 1989
1993 1972
1969 1925
KCSG 88 1993 52 1989 70 1969 34 1989
1985
1943
KMCN 91 1943 52 1989 69 1969 32 1967
&&
.AVIATION...
18Z Update...
VFR conditions prevail across the region through a majority of
the forecast period. Line of weakening storms will gradually move
into the region around 21/04-06Z overnight tonight. Expect the
best timing for the metro Atlanta TAF site looks to be around
04-06Z timeframe with best confidence for showers/light rain
around KPDK and KRYY around 03-05Z. Rest of the TAF sites look to
remain clear enough to not include showers in the forecast. Winds
will gradually shift more to the northwest, with gusty winds
around 08-10Z behind the cold front around 10-20kt.
//ATL Confidence...18Z Update...
Medium confidence concerning timing/coverage of showers in the
vicinity of the airfield. High confidence in wind speeds and
direction behind the front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 62 71 43 67 / 20 20 5 0
Atlanta 60 66 44 65 / 40 10 5 0
Blairsville 53 56 37 59 / 50 20 5 0
Cartersville 56 65 40 64 / 50 10 5 0
Columbus 62 74 46 70 / 20 10 0 0
Gainesville 58 64 43 63 / 40 20 5 0
Macon 63 75 43 71 / 20 10 5 0
Rome 55 65 40 66 / 50 10 5 0
Peachtree City 58 68 41 66 / 40 10 0 0
Vidalia 64 77 47 72 / 5 5 5 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Kovacik
LONG TERM....BDL
AVIATION...KovacikHazardous weather outlook, Oct 20, 11:46 AM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA ISSUED BY NATIONAL WEATHER SERVICE JACKSON MS 1146 AM EDT THU OCT 20 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1146 AM EDT THU OCT 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS TO NORTH AND PARTS OF CENTRAL GEORGIA LATE THIS AFTERNOON AND EVENING...PERHAPS EXTENDING INTO THE OVERNIGHT PERIOD. A FEW STRONG STORMS ARE POSSIBLE IN THE NORTHWEST GEORGIA EARLY THIS EVENING. THE COLD FRONT WILL EXIT THE AREA FRIDAY MORNING... WITH A DRIER AND MUCH COOLER AIRMASS IN ITS WAKE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Oct 20, 7:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EDT THU OCT 20 2016
GAZ001>003-202315-
DADE GA-CATOOSA GA-WALKER GA-
706 PM EDT THU OCT 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR DADE...SOUTHWESTERN CATOOSA AND
WALKER COUNTIES UNTIL 715 PM EDT...
AT 706 PM EDT...A STRONG THUNDERSTORM WAS OVER CLOUDLAND CANYON STATE
PARK...OR NEAR TRENTON...MOVING NORTHEAST AT 40 MPH.
HAZARD...WINDS UP TO 40 MPH.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TRENTON...FORT OGLETHORPE...ROSSVILLE...CHICKAMAUGA...LOOKOUT
MOUNTAIN...RISING FAWN...LAKEVIEW...CHATTANOOGA VALLEY...NOBLE...
CLOUDLAND CANYON STATE PARK...COOPER HEIGHTS...NEW ENGLAND...
MORGANVILLE...ROCK SPRING...WILDWOOD...HOOKER...FAIRVIEW...
STEPHENSVILLE AND EAST RIDGE.
LAT...LON 3486 8526 3486 8520 3481 8520 3464 8554
3496 8560 3498 8552 3499 8526
TIME...MOT...LOC 2306Z 246DEG 35KT 3481 8553The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 7:19 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Walker | 41 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.